Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 29, NWS Newport/Morehead City, NC

March 7, 2021

NWS Newport/Morehead City, NC issued this small craft advisory at Mar 7, 2021, 4:42 AM EST. It took effect at Mar 7, 2021, 12:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2021, 4:42 AM EST (09:42 UTC)
In effect from
Mar 7, 2021, 12:00 PM EST
Expired
Mar 8, 2021, 2:51 AM EST
In force
15 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

599 
WHUS72 KMHX 070942
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
442 AM EST Sun Mar 7 2021

AMZ152-154-072145-
/O.NEW.KMHX.SC.Y.0029.210307T1700Z-210308T0300Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
442 AM EST Sun Mar 7 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EST
THIS EVENING...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and 4 to 6
  ft seas expected.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...From noon today to 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
428 
WHUS72 KMHX 071720
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
1220 PM EST Sun Mar 7 2021

AMZ135-080000-
/O.EXB.KMHX.SC.Y.0029.000000T0000Z-210308T0000Z/
Pamlico Sound-
1220 PM EST Sun Mar 7 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Northeast winds 15 to 25 kt and choppy waters.

* WHERE...Pamlico Sound.

* WHEN...Until early this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-080000-
/O.EXB.KMHX.SC.Y.0029.000000T0000Z-210308T0000Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
1220 PM EST Sun Mar 7 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...The coastal waters from Ocracoke Inlet to Cape Lookout.

* WHEN...Until early this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ152-154-080300-
/O.CON.KMHX.SC.Y.0029.000000T0000Z-210308T0300Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
1220 PM EST Sun Mar 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...North winds 20 to 30 kt.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Through this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
539 
WHUS72 KMHX 072000
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
300 PM EST Sun Mar 7 2021

AMZ152-154-080500-
/O.EXT.KMHX.SC.Y.0029.000000T0000Z-210308T0500Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
300 PM EST Sun Mar 7 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WHAT...North winds 20 to 30 kt and seas 4 to 7 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Through late this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ135-080000-
/O.CON.KMHX.SC.Y.0029.000000T0000Z-210308T0000Z/
Pamlico Sound-
300 PM EST Sun Mar 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Northeast winds 15 to 25 kt and choppy waters.

* WHERE...Pamlico Sound.

* WHEN...Until early this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-080000-
/O.CON.KMHX.SC.Y.0029.000000T0000Z-210308T0000Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
300 PM EST Sun Mar 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and
  seas 4 to 6 feet.

* WHERE...The coastal waters from Ocracoke Inlet to Cape Lookout.

* WHEN...Until early this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
692 
WHUS72 KMHX 072318
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
618 PM EST Sun Mar 7 2021

AMZ152-154-080700-
/O.EXT.KMHX.SC.Y.0029.000000T0000Z-210308T0700Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
618 PM EST Sun Mar 7 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EST MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 6 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 2 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ135-080400-
/O.EXT.KMHX.SC.Y.0029.000000T0000Z-210308T0400Z/
Pamlico Sound-
618 PM EST Sun Mar 7 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and 
  choppy waters.

* WHERE...Pamlico Sound.

* WHEN...Until 11 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-080400-
/O.EXT.KMHX.SC.Y.0029.000000T0000Z-210308T0400Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
618 PM EST Sun Mar 7 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...The coastal waters from Ocracoke Inlet to Cape Lookout.

* WHEN...Until 11 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
478 
WHUS72 KMHX 080242
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
942 PM EST Sun Mar 7 2021

AMZ135-156-080345-
/O.CAN.KMHX.SC.Y.0029.000000T0000Z-210308T0400Z/
Pamlico Sound-S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
942 PM EST Sun Mar 7 2021

...SMALL CRAFT ADVISORY IS CANCELLED...



$$

AMZ152-154-080700-
/O.CON.KMHX.SC.Y.0029.000000T0000Z-210308T0700Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
942 PM EST Sun Mar 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST MONDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 
  4 to 6 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 2 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
319 
WHUS72 KMHX 080619
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
119 AM EST Mon Mar 8 2021

AMZ152-154-080900-
/O.EXT.KMHX.SC.Y.0029.000000T0000Z-210308T0900Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
119 AM EST Mon Mar 8 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST EARLY THIS
MORNING...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 
  4 to 6 ft.

* WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet.

* WHEN...Until 4 AM EST early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
744 
WHUS72 KMHX 080751
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
251 AM EST Mon Mar 8 2021

AMZ152-154-080900-
/O.CAN.KMHX.SC.Y.0029.000000T0000Z-210308T0900Z/
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
251 AM EST Mon Mar 8 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Seas have subsided below 6 feet.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Mar 7, 12:16 AM EST, 4 hours 26 minutes earlier.

Area forecast discussion, Mar 7, 12:16 AM EST, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1216 AM EST Sun Mar 7 2021

.SYNOPSIS...
High pressure builds into the region through the weekend and remains
over the area through much of next week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 1015 PM Sat...Latest analysis shows broad high pressure
extending from the Great Lakes south into eastern Texas this
evening. Surface high will remain in control, but a weak
shortwave diving out of the Ohio Valley will help push a dry
backdoor front through the area tonight, which will be most
noticeable along the coast with a south to north wind shift and
an increase to around 10-15 kt.

SCT/BKN cirrus persists this evening but still expect skies to
clear after 06-08z. Temperatures already fallen a healthy amount
and will continue to inch lower, bottoming out in the upper 20s
interior and mid to upper 30s beaches.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
As of 3 PM Sat...Another mostly sunny but chilly day on tap
with aforementioned reinforcing cold front keeping nrly breezes
across ENC. Low lvl thicknesses similar to Sat, so highs
expected once again to range from the low 50s W and S to mid/upr
40s N and E.

Sun night lows should be the coldest of the period, with sfc
high pres cresting overhead. Excellent radiational cooling
regime in place with calm winds and clr skies. Lows range from
the mid 20s interior to low 30s coast.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
As of 245 AM Sat...Mostly dry weather expected with high
pressure dominating through the period. Below normal temps to
start off, with temperatures gradually warming through next
week.

Monday through Thursday...Surface high continues to build into
the region from the west, bringing Nrly winds Monday before
moving overhead Tuesday. Aftn highs will remain modest with 50s
Mon and 60s Tue. High pressure will shift off the coast Wednesday
ahead of the next approaching frontal system. Winds turn Srly,
providing some warm return flow across the region Wed and Thu
with highs back into the upper 60s and 70s.

Friday...Next frontal system begins to take shape as a more
active weather pattern sets up across the Central and Northern
US. Still quite a bit of uncertainty with timing and evolution
between models, but will keep the forecast dry late week for
now. Temps remain warm in the 70s with SW flow in place.

&&

.AVIATION /05Z SUNDAY THROUGH THURSDAY/...
Short Term /through 06Z Monday/...
As of 1220 AM Sunday...VFR flight cats prevail through the
period. Upper level cirrus continue to push offshore overnight
with calm to light/variable winds at the SFC. Dewpoint
depression too large for any fog development despite the strong
levels of cooling expected with clearing skies. Nerly winds 5 to
10 kts after sunrise with brief periods of isolated gusts up to
15 kts in the late morning. Winds will calm after sunset again
to calm to light/variable by the overnight hours.

Long Term /Sun night through Thu/...
As of 255 AM Sat...Pred VFR conditions expected through the
period with high pressure in control.

&&

.MARINE...
Short Term /through Sunday/...
As of 3 PM Sat...Winds light/var across the waters late this
afternoon as high pres is overhead. Reinforcing cold front will
move through overnight into Sun morning, with nrly surge
expected to bring sustained winds 15-20 kt, with ocnl gusts
around 25 kt first half of Sun. No SCA expected as winds will be
too marginal. Seas of 2-4 ft tonight build to 3-5 ft on Sun
with the nrly surge.

Long Term /Sunday night through Thursday/...
As of 300 AM Sat...A few gusts to 25 kt will be possible across
the outer central waters Sunday evening, with seas 3-5 ft.
Moderate northerly winds continue Mon morning diminishing to
5-15 kt by afternoon and seas subsiding to 2-4 ft. High pressure
will move overhead Tue and just Wed, gradually shifting winds
to the SW around 5-10 kts. Seas will remain calm around 1-3 ft.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.

&&

SYNOPSIS...MHX
NEAR TERM...TL/MS
SHORT TERM...TL
LONG TERM...ML/CEB
AVIATION...MS/ML/CEB
MARINE...TL/ML

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.